MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI AGBA PICC KIT 2-L: 5.5 FR X 50CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PI AGBA PICC KIT 2-L: 5.5 FR X 50CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CDC-45052-HPK1A
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: provider tried to use the guidewire to place the line but was not able to get into the patients vein with the wire.Wire was bent at a 30degree angle when removed and there was a slight bump in the wire where the angle is.There was no reported patient harm or consequence.Another device was use successfully.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire within its advancer for evaluation.Signs of use were observed on the returned components.The guide wire was observed to have one kink and one bend towards the distal end of the body.Microscopic examination confirmed the kink in the guide wire body.The distal weld was present but did not appear spherical.The kink in the guide wire was located 40 mm from the distal tip while the bend was approximately 46 mm from the distal tip.The overall length of the guide wire measured 44.9 cm which is within the specification limits of 43.75-46.25 cm per guide wire product drawing.The outer diameter of the guide wire measured 0.01810" which is within the specification limits of 0.0160"-0.0185" per guide wire product drawing.The guide wire was advanced through a lab inventory ars and a lab inventory 21ga introducer needle to functionally test the guide wire.The guide wire passed through both components with little to no resistance.Performed per the instructions-for-use (ifu) statement, "raise thumb and pull arrow advancer approximately 4 - 8 cm away from introducer needle.Lower thumb onto arrow advancer and while maintaining a firm grip on guidewire, push assembly into needle to further advance guidewire.Continue until guidewire reaches desired depth." a manual tug test confirmed that the distal weld was intact.Manufacturing and r & d were contacted as a part of this complaint investigation.Manufacturing stated that there is a 100% inspection of the guide wires for kinks.R & d stated that the condition of the weld was acceptable as there was nothing protruding outside of the coil diameter to cause resistance.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the report that the guide wire kinked during use was confirmed through examination of the returned sample.The guide wire had one kink and one bend towards the distal tip.The returned guide wire met all relevant dimensional/functional requirements, and a device history record review based on a potential lot from sales history did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI AGBA PICC KIT 2-L: 5.5 FR X 50CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18378584
Report Number9680794-2023-01012
Device Sequence Number20775230
Product Code LJS
UDI-Device Identifier50801902124055
UDI-Public50801902124055
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCDC-45052-HPK1A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown